MAUDE Adverse Event Report: ANGIODYNAMICS, INC SOFTVU BERENSTEIN ANGIOGRAPHIC CATHETER

ANGIODYNAMICS, INC SOFTVU BERENSTEIN ANGIOGRAPHIC CATHETER
Catalog Number H787107227085
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported defective device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.(b)(4).
 
Event or Problem Description
As reported to angiodynamics on (b)(6) 2018: we had a catheter (tip) that malfunctioned by breaking off inside of a patient.The tip was successfully removed.It was reported the patient suffered no permanent harm or injury due to this event.The reported defective disposable device has been returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was a soft-vu catheter.A visual review of the device noted that the tip is separated from the catheter shaft.The fractured tip was not returned.The customer's reported complaint description of the proximal end separating from the distal is confirmed.This failure mode is consistent with tip embrittlement associated with a capa opened to address this failure mode.A material change to address the robustness of the catheter tip was implemented on (b)(6) 2017.The complaint sample sub-assembly was manufactured before the implementation of this material change.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.The instructions for use,which is supplied to the end user with this product states; "do not attempt to hand straighten the tip of any curved tipped catheters which are furnished with a tip straightener.This may result in damage to the product.Tip straighteners are furnished on all catheters intended to be straightened with the aid of a tip straightener.Reshaping of the catheter tip is not recommended.Physical damage to the catheter material can result when exposed to heat.Do not leave curved tipped catheters straightened over guidewires for extended periods of time.This will result in failure of the catheter tip to re-form to its intended shape.Always use a guidewire to remove the catheter from the vasculature.Failure to do so may result in damage to the vessel, puncture site, product, or all three." a review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.(b)(4).

Brand Name
SOFTVU BERENSTEIN ANGIOGRAPHIC CATHETER
Common Device Name
SOFTVU BERENSTEIN ANGIOGRAPHIC CATHETER
Manufacturer (Section D)
ANGIODYNAMICS, INC
603 queensbury avenue
queensbury NY 12804
MDR Report Key7847144
Report Number1319211-2018-00089
Device Sequence Number13775759
Product Code DQO
UDI-Device IdentifierH787107227085
UDI-PublicH787107227085
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K914199
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Catalogue NumberH787107227085
Device Lot Number5095725
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2018
Supplement Date Received by Manufacturer08/08/2018
Initial Report FDA Received Date09/05/2018
Supplement Report FDA Received Date12/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;